What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 22, 5:51 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 5:51 PM CST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
651 PM CDT Thu Jun 22 2017
.AVIATION...
The main aviation focus will once again be on the potential for
TSRA with gusty outflow winds in the vicinity of the terminals
late this evening through about 07 or 08 UTC. The terminal with
the highest confidence of impact is KPVW, where we've included a
VCTS mention. A cold front will move through the area Friday
morning bringing a north-northeasterly wind shift and increasing
wind speeds during the day.
&&
.PREV DISCUSSION... /issued 432 PM CDT Thu Jun 22 2017/
DISCUSSION...
The high pressure center across the desert southwest has weakened
just a bit and continues to be shunted further westward. To our
east, the remnants of T.C. Cindy are tracking NNE along the TX/LA
state line. Looking ahead, given the proximity of the high, we
will largely remain in northwesterly flow through the middle of
next week. A trough axis will pass to our north tomorrow helping
to drive a cold front into the area with little in the way of
significant impulses in the mean flow progged through the weekend.
This will leave a high amplitude ridge in place across the west
until a low pressure system drops into British Columbia early next
week. This should, in turn, flatten the ridge and may allow our
H5 flow to become more zonal. Overall, the synoptic pattern
continues to be handled a bit differently each day in guidance.
Overall, the timing of the front appears slightly slower in most
runs today with the NAM among the front runners. The front should
be by our northern border by mid-morning on Friday. Winds behind
the boundary may be a bit stiff with speeds running 20-25 mph. At
present, our northern zones should start to see a respite from the
heat though, given the front's progress during the day, the
southern zones may suffer yet one more day. Post frontal
cloudiness is expected and there remains some risk of showers and
thunderstorms across the area tomorrow. Scattered rain chances
continue early Saturday though the models have really dried things
out during the day. Sunday and Monday continue to have prospect
for rainfall though what pans out will be so heavily dependent on
mesoscale evolution that it is hard to justify anything more than
broad-brushing POPs. Numerical guidance just doesn't handle
weakly forced conditions (their troubles with tropical systems.)
Bottom line--your outdoor event this weekend could get wet--heavy
rain is possible--too soon to tell where. Then again, it might
stay dry the whole weekend in your particular location. At least
it will be cooler. Things should dry out and become hot by mid
next week.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
33
Hazardous weather outlook, Jun 22, 3:59 AM CST, 18 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
459 AM CDT Thu Jun 22 2017
TXZ021>044-231000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
459 AM CDT Thu Jun 22 2017
This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Today and Tonight
Thunderstorms with downburst winds around 65 mph will again be
possible this evening and overnight, primarily from the southwest
Panhandle into the northern South Plains.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Some thunderstorms from Friday night through Monday will have the
potential to produce concentrated areas of heavy rainfall and flooding.
In the hours before
Special weather statement, Jun 22, 7:20 PM CST, 3 hours before
Special Weather Statement
National Weather Service Lubbock TX
820 PM CDT THU JUN 22 2017
TXZ033-230145-
Cochran TX-
820 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHRAN COUNTY UNTIL 845
PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Maple, or 10 miles west of Morton, moving southeast at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Morton, Bledsoe and Lehman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3376 10305 3383 10296 3383 10286 3368 10261
3367 10261 3341 10290 3353 10306
TIME...MOT...LOC 0119Z 310DEG 18KT 3374 10293
23Special weather statement, Jun 22, 7:52 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Lubbock TX
852 PM CDT THU JUN 22 2017
TXZ033-034-039-230215-
Hockley TX-Cochran TX-Yoakum TX-
852 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...SOUTHWESTERN HOCKLEY
AND NORTHEASTERN YOAKUM COUNTIES UNTIL 915 PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lehman, or 12 miles south of Morton, moving southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Morton, Sundown, Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3358 10305 3375 10279 3349 10245 3321 10286
3343 10306
TIME...MOT...LOC 0152Z 317DEG 20KT 3355 10282
23Special weather statement, Jun 22, 8:16 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Lubbock TX
916 PM CDT THU JUN 22 2017
TXZ033-034-039-040-230245-
Terry TX-Hockley TX-Cochran TX-Yoakum TX-
916 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHRAN...NORTHWESTERN
TERRY...SOUTHWESTERN HOCKLEY AND YOAKUM COUNTIES UNTIL 945 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lehman, or 18 miles south of Morton, moving southeast
at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm. The
initial outflow winds will precede the storm by 15 to 20 minutes.
Locations impacted include...
Denver City, Plains, Sundown, Bronco and Tokio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3346 10305 3364 10272 3332 10228 3296 10287
3296 10306
TIME...MOT...LOC 0215Z 312DEG 22KT 3345 10274
23Special weather statement, Jun 22, 8:42 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lubbock TX
942 PM CDT THU JUN 22 2017
TXZ033-039-040-230315-
Terry TX-Cochran TX-Yoakum TX-
942 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHRAN...TERRY AND
YOAKUM COUNTIES UNTIL 1015 PM CDT...
At 941 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Tokio, or 10 miles northeast of Plains, moving
southeast at 25 mph. The leading edge of the strong outflow winds
will precede the storm by 15 to 20 minutes.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Brownfield, Denver City, Plains, Bronco, Tokio and Wellman.
LAT...LON 3296 10306 3334 10306 3354 10266 3349 10260
3339 10259 3339 10246 3311 10211 3296 10240
TIME...MOT...LOC 0241Z 324DEG 20KT 3329 10268
23Special weather statement, Jun 22, 9:53 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1053 PM CDT THU JUN 22 2017
TXZ039-040-230430-
Terry TX-Yoakum TX-
1053 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TERRY AND YOAKUM
COUNTIES UNTIL 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking a strong thunderstorm near
Denver City, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Denver City, Plains, Tokio and Wellman.
LAT...LON 3296 10300 3298 10306 3329 10289 3326 10246
3296 10239
TIME...MOT...LOC 0352Z 315DEG 24KT 3300 10276Special weather statement, Jun 22, 9:55 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1055 PM CDT THU JUN 22 2017
TXZ023-029-230430-
Swisher TX-Hale TX-
1055 PM CDT THU JUN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALE AND SWISHER
COUNTIES UNTIL 1130 PM CDT...
At 1055 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kress, or 8 miles south of Tulia, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tulia, Kress, Claytonville and Edmonson.
LAT...LON 3468 10160 3438 10147 3432 10147 3431 10151
3431 10156 3429 10157 3418 10194 3464 10195
TIME...MOT...LOC 0355Z 325DEG 25KT 3442 10173